MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION APEX FLEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION APEX FLEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7508
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Used the first day of the month of aware date as no event date was provided.
 
Event or Problem Description
It was reported that catheter entrapment occurred.A 1.50mm x 20mm apex flex balloon catheter was advanced for dilatation.However, the balloon was unable to be advanced nor pull back from the wire.Both balloon and guidewire were removed from patient's body as a unit.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Used the first day of the month of aware date as no event date was provided.Device evaluated by mfr.:returned product consisted of an apex balloon catheter with a non-bsc 0.014 inch guidewire in the lumen.The hub, shafts, tip, and balloon were microscopically and visually examined.There was contrast in the inflation lumen.The balloon was tightly folded.Inspection of the device revealed that the wire lumen shaft was buckled in the hub of the device with the wire lumen wavy for 18cm distal of the hub.The outer shaft was stretched 97cm distal of the hub to the proximal end of the balloon.A measurement of the shaft was not able to be performed with the shaft being stretched.The guidewire used in the procedure was received stuck inside the complaint device.An attempt to remove the guidewire was unsuccessful, as it was stuck on wire due to the buckled and stretched wire lumen shaft.The damage to the wire lumen shaft is consistent to damage caused by the guidewire during advancement or removal.

Brand Name
APEX FLEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9678487
Report Number2134265-2020-00948
Device Sequence Number14119345
Product Code LOX
UDI-Device Identifier08714729475095
UDI-Public08714729475095
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/15/2021
Device Model Number7508
Device Catalogue Number7508
Device Lot Number0023195619
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2020
Initial Date Received by Manufacturer 01/16/2020
Supplement Date Received by Manufacturer02/12/2020
Initial Report FDA Received Date02/06/2020
Supplement Report FDA Received Date03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE: COMMAND ES; GUIDE WIRE: COMMAND ES